SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAIN, CEMENT, POLY/MET/POLY
Back to Search Results |
| Model Number |
74021164 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Fibrosis (3167)
| Date of Event |
12/27/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2022, a revision surgery was required on (b)(6) 2022, in which the patient underwent and insert exchange.The insert was downsized from a 10mm thick to 9mm thick insert.Then, on (b)(6) 2022, the patient underwent an additional revision due to arthrofibrosis.During this procedure, all the prosthesis knee components were explanted.The current health status of the patient is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, without the requested patient specific supporting documentation, a thorough medical investigation cannot be performed.The definitive root cause and/or patient impact beyond the reported arthrofibrosis and the two revisions documented in the complaint cannot be confirmed nor concluded.Therefore, no further clinical/medical assessment is warranted.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of the instructions for use for knee systems revealed that the correct selection of the implant has been identified in warnings and precautions.The appropriate type and size should be selected for patients with consideration of anatomical and biomechanical factors.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include post-operative patient condition.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.